MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403920
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture date and expiration date are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 29, 2020 that a flexiva 365 laser fiber was used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the laser fiber was broken after 20 minutes of use.The procedure was completed with another flexiva 365 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of fiber broke.Block h10: investigation results the returned flexiva 365 laser fiber was analyzed, and a visual evaluation noted that it was returned broken in three pieces.The first piece measured approximately 125.1 cm from the top of the connector to the break.The second piece measured approximately 90.3 cm from the break to the break and the third piece measured approximately 56.6 cm from the break and includes the entire distal tip.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Examination under magnification confirmed that the tip was unused.No other issues with the device were noted.The reported event was confirmed.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a flexiva 365 laser fiber was used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the laser fiber was broken after 20 minutes of use.The procedure was completed with another flexiva 365 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9744511
Report Number3005099803-2020-00504
Device Sequence Number2483112
Product Code GEX
UDI-Device Identifier08714729808183
UDI-Public08714729808183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Model NumberM0068403920
Device Catalogue Number840-392
Device Lot Number0000008463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1